What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 6, 2:39 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 6, 2:39 PM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
339 PM EDT Sun Aug 6 2023
...New MARINE, AVIATION...
.DISCUSSION...
...Unseasonably Hot this Week with Some Relief in Afternoon
Storms...
Currently-Tonight...Robust steering winds have pushed a primary
round of storms across North Central Fl by mid-afternoon.
Scattered storms slower moving storms containing briefly stronger
gusts and frequent lightning will remain forecast across southern
counties over the next several hours. The Heat Advisory may be
allowed to be canceled early given cloud cover and pcpn in some
areas.
Lingering storms will diminish a little after nightfall as the
airmass becomes more stable. becoming clear overnight with calm
to light West winds, and warm overnight temps in the M-U70s.
There remains a small chance some showers from the Gulf will
affect Lake county near to slightly after daybreak Monday morning.
from prev disc...
Monday-Tuesday...An elongated area of mid-level high pressure will
remain settled across the state. At the surface, low pressure over
the Midwest will lift northeast dragging an accompanying moisture
boundary across the Southeast U.S. Locally, the western flank of the
Atlantic surface high will stretch across the Florida peninsula and
into the eastern Gulf promoting south to southwest flow each day. A
delayed east coast sea breeze should develop each afternoon, but
offshore flow could limit how far it can propagate inland. Scattered
to numerous (40-60%) showers and storms are forecast Monday with the
greatest coverage across the interior counties. PoPs decreases some
on Tuesday with 40% along the immediate coast and 50% west of I-95.
The strongest storms each afternoon will be capable of frequent
cloud-to-ground lightning, localized rainfall accumulations of 2 to
3 inches, and wind gusts up to 45 mph.
High temperatures are expected to remain above normal with
forecasted values reaching the mid 90s each afternoon. Increased
moisture will allow peak heat index values to range between 107
and 112 degrees, and it is likely Heat Advisories will be needed
Monday and Tuesday.
Wednesday-Saturday...There will be minimal change in the synoptic
set up through the long term. High pressure will continue to persist
in the mid-levels while the western flank of high pressure over the
Atlantic will promote south to southwest surface flow. Offshore flow
should remain light enough to allow an east coast sea breeze to
develop each afternoon, but there remains uncertainty as to how far
inland it will progress. Scattered to numerous showers and storms
(50-60%) are forecast Wednesday and Thursday. Some models suggests
the potential for a drier airmass late week which could help to
limit coverage of showers and storms Friday (30-50%) and Saturday
(50%). Temperatures in the mid 90s will begin to gradually trend
downward into the low 90s by Thursday, particularly along the coast
and across the southern counties.
&&
.MARINE...
Issued at 324 PM EDT Sun Aug 6 2023
Currently-Tonight...Seas around 2 ft with winds keeping an offshore
component around 6 to 10 knots. Some early storms this aftn wl
have to be monitored north of Cape Canaveral for gusty winds and
lightning.
Monday-Thursday...High pressure situated to the east of the local
waters will promote south to southwest winds through the period.
Winds of 5-10 kts in the afternoon will increase to 10-15 kts each
night. Seas will gradually build through mid week, particularly
across the Volusia and Brevard waters where 2-3 ft seas increase
to 3-4 ft (4ft generally offshore) on Wednesday. Scattered showers
and lightning storms will be possible each afternoon and
overnight. Locally higher wind and seas in vicinity of lightning
storms.
&&
.AVIATION...
(18Z TAFS)
Issued at 324 PM EDT Sun Aug 6 2023
Mainly VFR conditions through the TAF period. ECSB has just begun to
push onshore from KVRB-KSUA as of 19Z, shifting winds to easterly,
but outflow approaching from the northwest is expected to switch
winds to back on offshore, then variable relatively soon, so now
keeping winds generally westerly in the coastal TAFs. ISO-SCT
afternoon TSRA/SHRA sweeping quickly across ECFL, causing MVFR CIG
and IFR-LIFR VIS impacts for less than an hour. Added TEMPOs to the
inland terminals and KTIX-KMLB with the 18Z package with impacts
ending by 19Z inland, and 20-21Z along the coast (and will likely
clear before that). Continued with VCTS at KDAB as bulk convection
expected pass south. Currently sticking with VCTS at KVRB-KSUA due
to more inhibition to the south, but can't rule out short-fused
TEMPOs during the 20Z-00Z time frame. Mainly dry conditions
overnight. Typical eastern peninsula sea breeze collision diurnal
TSRA/SHRA expected Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 94 77 95 / 20 30 20 40
MCO 78 96 79 97 / 20 60 20 50
MLB 78 93 79 94 / 30 40 20 40
VRB 76 94 77 94 / 30 40 20 40
LEE 78 94 79 95 / 20 50 10 50
SFB 79 96 79 97 / 20 50 20 50
ORL 79 95 79 96 / 20 50 20 50
FPR 77 93 78 93 / 30 40 20 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ041-044>046-053-
058-141-144-154-159-164-247-254-259-264-347-447-547-647-747.
AM...None.
&&
Digital Forecasts...Pendergrast
Radar...Fehling/Heil
Aviation...HaleyHazardous weather outlook, Aug 6, 7:20 AM EST, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
820 AM EDT Sun Aug 6 2023
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-062300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
820 AM EDT Sun Aug 6 2023
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Scattered lighting storms are forecast to develop initially along
and ahead of the west coast sea breeze, pushing toward the east
to northeast 15 to 20 mph across east central Florida into the
afternoon. Additional isolated to scattered storms are forecast
along a slow moving east coast sea breeze into the early to mid
afternoon. Storm coverage will increase with sea breeze and
outflow boundary collisions toward the I-95 corridor later this
afternoon and toward sunset. A few stronger storms will be
possible, producing frequent lightning strikes, gusty winds of 40
to 50 mph and locally heavy downpours.
.EXCESSIVE HEAT IMPACT...
Highs reaching into the mid 90s and very humid conditions will
produce peak heat index values between 105 and 110 degrees
this afternoon. A Heat Advisory is in effect for east central
Florida from 11 AM to 7 PM. If you will be engaged in any outdoor
activity this afternoon, be sure to protect yourself from the
heat. Stay hydrated and take frequent indoor breaks as needed,
preferably in an air conditioned room. Also, NEVER leave children
or pets in a vehicle unattended for ANY length of time!
.RIP CURRENT IMPACT...
There is a Moderate Risk of dangerous rip currents at all central
Florida Atlantic beaches today. Always swim near a lifeguard, and
never swim alone.
.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms will be capable of producing wind gusts near
or in excess of 35 knots over inland lakes, the Intracoastal
Waterway, and local Atlantic waters this afternoon and evening as
they push toward the east to northeast and offshore.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Scattered to numerous afternoon and evening lightning storms are
forecast through the upcoming week as a moist airmass remains in
place across the region.
Near to above normal temperatures and high humidity will result in
triple-digit heat index values with peak heat indices forecast to
exceed 105, potentially reaching up to 110 through much of the
work week.
A moderate risk for dangerous rip currents is expected to continue
at all central Florida Atlantic beaches early this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Weitlich/Pendergrast
In the hours before
Special weather statement, Aug 6, 12:44 PM EST, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
144 PM EDT Sun Aug 6 2023
FLZ045-053-061830-
Osceola FL-Orange FL-
144 PM EDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of southwestern Orange
and north central Osceola Counties through 230 PM EDT...
At 143 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hunters Creek, or near Kissimmee, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Bay Lake, and Azalea Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2831 8155 2846 8152 2860 8127 2818 8124
TIME...MOT...LOC 1743Z 265DEG 11KT 2836 8145
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FehlingSpecial weather statement, Aug 6, 1:59 PM EST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
259 PM EDT Sun Aug 6 2023
FLZ041-141-247-347-447-547-647-747-061945-
Southern Brevard Barrier Islands FL-Coastal Volusia FL-
Northern Brevard Barrier Islands FL-Inland Volusia FL-
Mainland Northern Brevard FL-Inland Southern Brevard FL-
Mainland Southern Brevard FL-Inland Northern Brevard FL-
259 PM EDT Sun Aug 6 2023
...Strong thunderstorms and a gusty outflow will impact portions of
northern Brevard and southeastern Volusia Counties through 345 PM
EDT...
At 258 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bethune Beach to near Klondike Beach to Merritt
Island. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Rockledge, New Smyrna Beach, Edgewater, and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2839 8057 2833 8057 2831 8086 2835 8086
2843 8090 2847 8090 2847 8087 2851 8088
2852 8091 2864 8092 2899 8099 2904 8086
2860 8054 2846 8049
TIME...MOT...LOC 1858Z 253DEG 24KT 2896 8083 2870 8072 2833 8069
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HeilLocal storm report, Aug 6, 2:25 PM EST, 3 hours before
Preliminary Local Storm Report
National Weather Service Melbourne FL
325 PM EDT Sun Aug 06 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM Tstm Wnd Gst 6 NE Titusville 28.64N 80.75W
08/06/2023 M43 mph Brevard FL Other Federal
USSF Tower 714 measured a wind gust of 37KT/43MPH from
the west.
&&
Event Number MLB2300501
HaleySpecial weather statement, Aug 6, 4:41 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
541 PM EDT Sun Aug 6 2023
FLZ159-062215-
Coastal St. Lucie FL-
541 PM EDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of northeastern St.
Lucie County through 615 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Pierce, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Pierce, White City, Saint Lucie Nuclear Power Plant, Fort Pierce
Inlet, and Indian River Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2735 8037 2750 8035 2751 8026 2730 8017
TIME...MOT...LOC 2141Z 275DEG 13KT 2741 8029
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HeilSpecial weather statement, Aug 6, 5:21 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Sun Aug 6 2023
FLZ058-254-259-062245-
Okeechobee FL-Inland St. Lucie FL-Inland Indian River FL-
621 PM EDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of northwestern St.
Lucie, northeastern Okeechobee and southwestern Indian River Counties
through 645 PM EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Fort Drum, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fellsmere and Fort Drum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2749 8081 2768 8084 2774 8056 2748 8054
TIME...MOT...LOC 2220Z 261DEG 11KT 2758 8070
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Heil